Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS New York, NY

June 25, 2012Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 25, 2012, 5:49 PM EDT for Suffolk County, New York. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 5:49 PM EDT (21:49 UTC)
Expired
Jun 25, 2012, 6:30 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 21 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:51 PM EDTHAIL 1Central Islip, NYQUARTER SIZE HAIL.
Jun 25, 5:51 PM EDTHAIL 1Ronkonkoma, NYQUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS51 KOKX 252149
SVROKX
NYC103-252230-
/O.NEW.KOKX.SV.W.0016.120625T2149Z-120625T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
549 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RONKONKOMA...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTEREACH...SAYVILLE...HOLBROOK...FARMINGVILLE...CORAM...
  PATCHOGUE...DAVIS PARK...MEDFORD...MIDDLE ISLAND...YAPHANK...
  SHIRLEY...BROOKHAVEN NATIONAL LABORATORY...MASTIC...MASTIC BEACH...
  MANORVILLE...CENTER MORICHES...WESTHAMPTON AND RIVERHEAD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4066 7311 4074 7289 4075 7289 4075 7292
      4073 7295 4074 7302 4072 7304 4071 7309
      4072 7312 4069 7315 4070 7323 4068 7327
      4069 7336 4090 7327 4091 7261 4079 7264
      4066 7304
TIME...MOT...LOC 2149Z 276DEG 28KT 4077 7313

$$

JM
2 follow-up statements
647 
WWUS51 KOKX 252218
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
618 PM EDT MON JUN 25 2012

NYC103-252230-
/O.CON.KOKX.SV.W.0016.000000T0000Z-120625T2230Z/
SUFFOLK NY-
618 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SUFFOLK COUNTY...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MASTIC BEACH...OR NEAR SHIRLEY...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANORVILLE...CENTER MORICHES...EAST MORICHES...REMSENBURG-SPEONK...
WESTHAMPTON...RIVERHEAD AND PECONIC RIVER

LAT...LON 4066 7304 4066 7311 4074 7289 4075 7289
      4075 7292 4073 7295 4074 7302 4072 7304
      4073 7311 4090 7306 4091 7269 4091 7261
      4079 7264
TIME...MOT...LOC 2218Z 276DEG 28KT 4075 7283

$$

JM
951 
WWUS51 KOKX 252229
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
629 PM EDT MON JUN 25 2012

NYC103-252239-
/O.EXP.KOKX.SV.W.0016.000000T0000Z-120625T2230Z/
SUFFOLK NY-
629 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
630 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE THRESHOLDS AND WILL BE 
MOVING OFFSHORE OUT OF THE AREA.


LAT...LON 4066 7304 4066 7311 4074 7289 4075 7289
      4075 7292 4073 7295 4074 7302 4072 7304
      4073 7311 4090 7306 4091 7269 4091 7261
      4079 7264
TIME...MOT...LOC 2229Z 276DEG 28KT 4074 7272

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:49 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 25, 5:49 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
549 PM EDT MON JUN 25 2012

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH LATE THIS AFTERNOON INTO EARLY THIS
EVENING. AN UPPER LEVEL SYSTEM OVER NEW ENGLAND WILL SLOWLY DRIFT
EAST...EVENTUALLY REACHING THE CANADIAN MARITIMES BY THE END OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
QUICK UPDATE TO THE NEAR TERM FORECAST TO ACCOUNT FOR A DEVELOPING
LINE OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS THAT CURRENTLY
EXTENDS FROM NEAR POUGHKEEPSIE NY TO NEAR NEWARK NJ. EXPECT THAT
THIS LINE WILL CONTINUE TO FLOURISH FOR AN HOUR OR TWO UNTIL
DAYTIME HEATING RAMPS DOWN FOR THE EVENING. GRIDS HAVE BEEN
CHANGED TO ADD POPS TO THE FORECAST BEHIND THE INITIAL LINE WITH
THE COLD FRONT. EXPECT ACTIVITY TO TAPER DOWN AS DUSK APPROACHES
AND THE LINE MOVES EAST ACROSS LONG ISLAND AND CONNECTICUT AND
HAVE SCALED DOWN POPS AS IT PROGRESSES EAST.

LINE OF SHOWERS/TSTMS ACCOMPANYING SFC COLD FRONT IS MOVING ACROSS
CONNECTICUT AND LONG ISLAND...AND THE STRONGER STORMS HAVE LIKELY
BEEN PRODUCING GUSTY WINDS...HEAVY RAIN AND POSSIBLY SMALL HAIL.
LINE HAS BEEN MOVING STEADILY ESE- WARD INTO A LESS UNSTABLE AIR
MASS...SO FCST POP TAPERS OFF INTO EARLY EVENING AS IT MOVES OUT
PAST NYC INTO LONG ISLAND...SOUTHEAST CT AND THE COASTAL WATERS.
DRY CONDITIONS EXPECTED THEREAFTER...WITH SKIES BECOMING MOSTLY
CLEAR INVOF NYC...AND REMAINING PTCLDY TO MOCLDY INLAND AND OUT
EAST.

WINDS SHOULD TURN NW AFTER FROPA AND BECOME BREEZY INVOF NYC URBAN
HEAT ISLAND DUE TO BETTER MIXING POTENTIAL. LOWS ARE A BLEND OF
12Z MAV MET...AND RANGE FROM THE LOWER 60S IN NYC...TO NEAR 50 IN
THE COOLEST INTERIOR SPOTS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
CLOSED UPPER LEVEL LOW WILL BE MOVING SLOWLY E ACROSS NEW
ENGLAND. MID LEVEL VORT MAXIMA ROTATING AROUND THE LOW...SFC
TROUGH OVER THE AREA AND STEEP LOW LEVEL LAPSE RATES WILL COMBINE
TO HELP PRODUCE PTCLDY SKIES AND SCATTERED SHOWERS/ISOLD
TSTMS...MAINLY FROM LATE MORNING UNTIL EARLY EVENING...AND MAINLY
ACROSS ERN LONG ISLAND AND SOUTHERN CT. MEANWHILE PRES GRADIENT
AROUND SFC LOW PRESSURE JUST OFF THE NEW ENGLAND COAST SHOULD
PRODUCE A NW BREEZE...WITH GUSTS 20-25 MPH. HIGHS WILL BE A FEW
DEG BELOW AVG...WITH UPPER 70S INVOF NYC...AND LOWER/MID 70S
ELSEWHERE.

WEAK CYCLONIC LOW LEVEL FLOW SHOULD HELP MAINTAIN CLOUDS INLAND
TUE NIGHT...WITH MOSTLY CLEAR SKIES INVOF NYC AND LONG ISLAND.
LOWS WILL ONCE AGAIN BE IN THE 50S TO LOWER 60S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE CLOSED 500 HPA LOW BEGINS TO LIFT NORTHEAST ON WEDNESDAY MOVING
UP THROUGH NORTHERN NEW ENGLAND.  THEREAFTER...IT SLOWLY WEAKENS
NEARLY IN PLACE AS IT OPENS TO A WAVE AND CONTINUES TO DAMPEN
THROUGH FRIDAY.  THIS WILL KEEP US IN THE COOL PATTERN ON
WEDNESDAY. I HAVE KEPT A MENTION OF THUNDER ACROSS MOST OF THE
TRI-STATE REGION FOR WEDNESDAY WITH THE COLD POOL ALOFT OVER THE
REGION. 500 HPA TEMPS HAVE MODIFIED TO AROUND -14 DEGREES C BY
THIS POINT...BUT THAT IT STILL SIGNIFICANT ENOUGH TO PRODUCE
DECENT LAPSE RATES. THEN...WILL GO DRY FOR WEDNESDAY NIGHT AND
THURSDAY WITH A WARMING TREND AS HEIGHTS REBOUND.

THE FLOW FLATTENS OUT BY THE END OF THE WEEK...WITH QUITE A BIT A
WARMING AT LOW AND MIDDLE LEVELS OF THE ATMOSPHERE. THIS WILL RETURN
US TO A MORE TYPICAL SUMMER FEEL LOCALLY. HAVE REINTRODUCED THE
MENTION OF THUNDER FOR THE WEEKEND AS A COUPLE OF FAIRLY WEAK
SHORTWAVES PUSH ACROSS THE GREAT LAKES AND NORTHEAST.  THERE WILL
LIKELY BE SUFFICIENT HEAT AND MOISTURE BY THIS POINT TO TRIGGER
ISOLATED SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
A COLD FRONT WILL PUSH SLOWLY EAST OF THE AREA TERMINALS THIS EVENING.

A LINE OF SHOWERS AD THUNDERSTORMS WILL MOVE EAST OF NYC
METRO...IMPACTING EASTERN TERMINALS EARLY THIS EVENING.
THEREAFTER...EXPECT VFR CONDITIONS WITH GUSTY NORTHWEST WINDS
BEHIND THE FRONT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS FOR WIND GUSTS POSSIBLE THIS
EVENING.

KJFK FCSTER COMMENTS: AMENDMENTS FOR WIND GUSTS POSSIBLE THIS
EVENING.

KLGA FCSTER COMMENTS: AMENDMENTS FOR WIND GUSTS POSSIBLE THIS
EVENING.

KTEB FCSTER COMMENTS: AMENDMENTS FOR WIND GUSTS POSSIBLE THIS
EVENING.

KHPN FCSTER COMMENTS: AMENDMENTS FOR WIND GUSTS POSSIBLE THIS
EVENING.

KISP FCSTER COMMENTS: THUNDERSTORMS EARLY THIS EVENING. AMENDMENTS
FOR WIND GUSTS POSSIBLE THIS EVENING.

OUTLOOK FOR 18Z TUE THROUGH SAT...
.TUE AFTERNOON...WIDELY SCT AFT CONVECTION WITH POSSIBLE MVFR
CONDITIONS. GUSTS UP TO 20 KT IN NW FLOW.
.WED...WIDELY SCT AFT CONVECTION WITH POSSIBLE MVFR CONDITIONS.
.THU...VFR.
.FRI/SAT...POSSIBLE AFT/EVE CONVECTION.

&&

.MARINE...
LEFTOVER 5 FT SEAS ON THE ERN OCEAN WATERS SHOULD SUBSIDE THIS
EVENING. NW FLOW AFTER A COLD FROPA THIS EVENING SHOULD INCREASE
TO 15-20 KT TONIGHT INTO TUE NIGHT...WITH SOME BRIEF GUSTS UP TO
25 KT ON THE WRN OCEAN WATERS EARLY TUE MORNING. LONGER DURATION
PERIOD OF 25-KT GUSTS IS LIKELY NEAR SHORE ALONG NY HARBOR...SO
ISSUED SCA THERE FOR TUE AFTERNOON AND EARLY EVE.

EXPECT A PERSISTENT WEST TO NORTHWEST FLOW THROUGH THE REST OF THE
WEEK AND INTO THE WEEKEND.  THE FLOW WILL DROP OFF THURSDAY AND
FRIDAY AS THE PRESSURE GRADIENT SLACKENS.  THE SUBTROPICAL RIDGE
REMAINS SUPPRESSED FAR ENOUGH SOUTH AND EAST TO KEEP A STRONGER AND
MORE SOUTHWESTERLY OR SOUTHERLY FLOW AWAY FROM THE LOCAL AREA FOR
NOW.

THE MODELS KEEP DEBBY ANCHORED PRETTY CLOSE TO FLORIDA THROUGH THE
END OF THE WEEK.  SO...DO NOT ANTICIPATE ANY IMPACTS FROM SWELLS
OVER THE LOCAL WATERS THROUGH THE END OF THE WEEK. WILL KEEP WINDS
AND SEAS BELOW SMALL CRAFT CRITERIA FOR THE EXTENDED PORTION OF THE
FORECAST.

&&

.HYDROLOGY...
ADDITIONAL RAINFALL OF 1/4 TO 1/2 INCH...WITH LOCALIZED TOTALS OF
3/4 TO 1 INCH...EXPECTED WITH THE LINE OF TSTMS MOVING INTO NYC
METRO AND WESTERN CT. LOWER AMTS EXPECTED ACROSS LONG ISLAND AS THE
LINE WEAKENS. WIDESPREAD SIGNIFICANT PRECIP NOT EXPECTED
THEREAFTER.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TO 8 PM EDT TUESDAY FOR ANZ338.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ350-
     353.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Jun 25, 10:27 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1027 AM EDT MON JUN 25 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-261000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
1027 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST UNTIL THE PASSAGE
OF A COLD FRONT THIS AFTERNOON FROM WEST TO EAST. A FEW STORMS
COULD PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL AND
WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-261000-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1027 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST UNTIL THE PASSAGE
OF A COLD FRONT THIS AFTERNOON FROM WEST TO EAST. A FEW STORMS
COULD PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL AND
WIND GUSTS UP TO 40 MPH.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES OF
NEW YORK CITY AND LONG ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-261000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1027 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST UNTIL THE PASSAGE
OF A COLD FRONT THIS AFTERNOON FROM WEST TO EAST. A FEW STORMS
COULD PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL AND
WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 25, 3:29 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT MON JUN 25 2012

CTZ005-006-009-NJZ004-103-104-NYZ068>071-073-252015-
BRONX-EASTERN BERGEN-EASTERN PASSAIC-NORTHERN FAIRFIELD-NORTHERN NEW
HAVEN-NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-WESTERN BERGEN-
329 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT BRONX...FAIRFIELD...NORTHERN
BERGEN...PASSAIC...PUTNAM...ROCKLAND...WESTCHESTER AND WESTERN NEW
HAVEN COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
NEW PRESTON TO RIDGEWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES
EAST OF NEW MILFORD TO RIDGEWOOD...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR DANBURY BY 335 PM.
  NEAR NORWOOD BY 340 PM.
  NEAR ENGLEWOOD BY 345 PM.
  NEAR BETHEL BY 350 PM.
  NEAR SOUTHBURY BY 355 PM.
  NEAR GEORGETOWN BY 400 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7344 4152 7339 4148 7333 4151 7331
      4152 7317 4156 7316 4164 7298 4164 7293
      4156 7292 4100 7359 4099 7363 4099 7361
      4097 7362 4099 7365 4090 7375 4083 7379
      4096 7429 4151 7376 4153 7353 4167 7352

JM
Special weather statement, Jun 25, 3:55 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
355 PM EDT MON JUN 25 2012

NJZ004-006-104>108-NYZ072>075-176>178-252045-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-RICHMOND (STATEN IS.)-SOUTHERN QUEENS-WESTERN
ESSEX-WESTERN UNION-
355 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT BRONX...ESSEX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...QUEENS...RICHMOND
(STATEN ISLAND)...SOUTHERN BERGEN...UNION AND WESTERN NASSAU
COUNTIES...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM
TETERBORO TO BOUND BROOK...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR FORT LEE BY 400 PM.
  NEAR MORNINGSIDE HEIGHTS BY 405 PM.
  NEAR CENTRAL PARK BY 410 PM.
  NEAR EAST TREMONT BY 415 PM.
  NEAR LINDEN BY 420 PM.
  NEAR THROGS NECK BRIDGE BY 425 PM.

FREQUENT LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4049 7425 4060 7422 4060 7446 4066 7441
      4067 7447 4074 7438 4090 7434 4090 7428
      4095 7427 4092 7413 4089 7413 4091 7408
      4080 7378 4082 7376 4079 7365 4057 7400
      4059 7401 4061 7405 4052 7413 4049 7424

JM
Special weather statement, Jun 25, 4:18 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
418 PM EDT MON JUN 25 2012

CTZ005>007-009-010-NJZ104-NYZ070-071-073-177-252100-
BRONX-EASTERN BERGEN-NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN
NASSAU-NORTHERN NEW HAVEN-NORTHERN WESTCHESTER-SOUTHERN
FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
418 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT BRONX...EASTERN BERGEN...
FAIRFIELD...MIDDLESEX...NEW HAVEN...NORTHERN NASSAU AND WESTCHESTER
COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERLIN TO CO-OP
CITY...OR ALONG A LINE EXTENDING FROM NEW BRITAIN TO EAST TREMONT...
AND MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR TRUMBULL BY 425 PM.
  NEAR WESTPORT BY 430 PM.
  NEAR CROMWELL BY 435 PM.
  NEAR WALLINGFORD BY 440 PM.
  NEAR STRATFORD BY 445 PM.
  NEAR MILFORD BY 450 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4155 7286 4163 7271 4163 7249 4158 7247
      4126 7291 4128 7291 4114 7310 4116 7320
      4100 7362 4084 7376 4092 7357 4087 7346
      4086 7346 4078 7358 4091 7407 4151 7329
      4152 7317 4164 7298

JM
Special weather statement, Jun 25, 4:44 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT MON JUN 25 2012

NJZ006-NYZ072>075-176>179-252145-
BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN
QUEENS-
444 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NASSAU...NEW YORK (MANHATTAN)...QUEENS AND RICHMOND
(STATEN ISLAND) COUNTIES...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITESTONE TO
MATAWAN...OR ALONG A LINE EXTENDING FROM THROGS NECK BRIDGE TO OLD
BRIDGE...AND MOVING SOUTHEAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR GREAT NECK BY 450 PM.
  NEAR LITTLE NECK BY 455 PM.
  NEAR SHEEPSHEAD BAY BY 500 PM.
  NEAR ROCKAWAY BEACH BY 510 PM.
  NEAR ELMONT BY 515 PM.
  NEAR VALLEY STREAM BY 520 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 AND A HALF INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4050 7426 4054 7426 4056 7422 4062 7420
      4091 7385 4088 7377 4084 7376 4085 7370
      4069 7342 4058 7359 4059 7378 4054 7394
      4057 7394 4056 7401 4058 7402 4059 7401
      4061 7405 4052 7413

JM
Special weather statement, Jun 25, 5:20 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
520 PM EDT MON JUN 25 2012

NYZ078>081-177>179-252215-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHERN NASSAU-SOUTHERN QUEENS-SOUTHWEST SUFFOLK-
520 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT NASSAU...QUEENS AND SUFFOLK
COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
PORT JEFFERSON TO MELVILLE TO WOODMERE...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF PORT JEFFERSON TO FARMINGDALE TO
WOODMERE...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR OCEANSIDE BY 525 PM.
  NEAR WANTAGH BY 530 PM.
  NEAR PORT JEFFERSON BY 535 PM.
  NEAR MOUNT SINAI BY 540 PM.
  NEAR RONKONKOMA BY 545 PM.
  NEAR ROCKY POINT BY 550 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4066 7386 4067 7386 4092 7342 4091 7341
      4095 7339 4093 7335 4093 7328 4091 7321
      4093 7316 4097 7317 4098 7312 4097 7306
      4098 7283 4092 7267 4073 7285 4064 7312
      4061 7326 4063 7335 4058 7359

JM
Special weather statement, Jun 25, 5:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
537 PM EDT MON JUN 25 2012

CTZ007-008-252230-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
537 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NEW LONDON AND MIDDLESEX
COUNTIES...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO LEBANON...
OR ALONG A LINE EXTENDING FROM SALEM TO 6 MILES NORTHEAST OF
COLCHESTER...AND MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR NORWICH BY 555 PM.
  NEAR GALES FERRY BY 600 PM.
  NEAR PRESTON BY 610 PM.
  NEAR VOLUNTOWN BY 625 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4141 7184 4143 7193 4141 7196 4143 7210
      4142 7223 4144 7224 4144 7226 4142 7228
      4141 7240 4144 7242 4153 7237 4160 7236
      4161 7233 4163 7233 4160 7179 4142 7179

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:52 AM EDTSpecial Weather StatementOKXPutnam53 min
Jun 25, 7:25 AM EDTSpecial Weather StatementOKXBronx65 min
Jun 25, 7:41 AM EDTSpecial Weather StatementOKXKings, Queens, Richmond64 min
Jun 25, 7:43 AM EDTSpecial Weather StatementOKXSuffolk62 min
Jun 25, 7:49 AM EDTSpecial Marine WarningOKX56 min
Jun 25, 7:51 AM EDTSpecial Marine WarningOKX54 min
Jun 25, 8:13 AM EDTSpecial Marine WarningOKX62 min
Jun 25, 8:27 AM EDTSpecial Weather StatementOKXNassau63 min
Jun 25, 8:36 AM EDTSpecial Marine WarningOKX54 min
Jun 25, 8:44 AM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk2 hr
Jun 25, 8:47 AM EDTSpecial Marine WarningOKX58 min
Jun 25, 9:16 AM EDTSevere Thunderstorm WarningOKXSuffolk29 min
Jun 25, 9:25 AM EDTSpecial Marine WarningOKX65 min
Jun 25, 9:36 AM EDTAreal Flood AdvisoryOKXSuffolk54 min
Jun 25, 9:45 AM EDTSpecial Marine WarningOKX60 min
Jun 25, 10:39 AM EDTSpecial Marine WarningOKX66 min
Jun 25, 2:03 PM EDTSpecial Weather StatementOKXOrange57 min
Jun 25, 2:06 PM EDTSpecial Weather StatementOKXWestchester54 min
Jun 25, 2:36 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester54 min
Jun 25, 2:40 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester50 min
Jun 25, 3:29 PM EDTSpecial Weather StatementOKXBronx, Putnam, Rockland, Westchester46 min
Jun 25, 3:46 PM EDTSmall Craft AdvisoryOKX36 hr
Jun 25, 3:55 PM EDTSpecial Weather StatementOKXKings, New York, Richmond50 min
Jun 25, 4:08 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more52 min
Jun 25, 4:18 PM EDTSpecial Weather StatementOKXWestchester42 min
Jun 25, 4:44 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond61 min
Jun 25, 4:57 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more71 min
Jun 25, 5:20 PM EDTSpecial Weather StatementOKXNassau, Queens55 min
Jun 25, 5:53 PM EDTSpecial Marine WarningOKX52 min
Jun 25, 6:01 PM EDTAreal Flood AdvisoryOKXSuffolk59 min
Jun 25, 6:44 PM EDTSpecial Marine WarningOKX46 min
Jun 25, 7:29 PM EDTSpecial Marine WarningOKX33 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.